Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 1, 2019, 7:14 PM MDT for Goshen County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2019, 7:14 PM MDT (01:14 UTC)
- Expired
- Jul 1, 2019, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 155 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:55 PM MDT | FLASH FLOOD | 7 E Hwy 85 At Dry Rawhi, WY | ALONG VAN TASSELL ROAD AND ROAD 104. SENT VIA GOOGLE CHAT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
808
WGUS55 KCYS 020114
FFWCYS
WYC015-020415-
/O.NEW.KCYS.FF.W.0012.190702T0114Z-190702T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
714 PM MDT Mon Jul 1 2019
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
Northeastern Goshen County in southeastern Wyoming...
* Until 1015 PM MDT.
* At 713 PM MDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Up to one inch of
rain has already fallen. Flash flooding is expected to begin
shortly. Water was reported crossing Highway 159 north of
Torrington with the road currently impassable.
* Some locations that will experience flooding include...
Prairie Center and Jay Em.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4259 10406 4235 10406 4222 10412 4234 10431
4258 10448 4260 10429
$$
Mokry1 follow-up statement
864
WGUS75 KCYS 020410
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
1010 PM MDT Mon Jul 1 2019
WYC015-020420-
/O.EXP.KCYS.FF.W.0012.000000T0000Z-190702T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goshen WY-
1010 PM MDT Mon Jul 1 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN GOSHEN COUNTY WILL EXPIRE
AT 1015 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4259 10406 4235 10406 4222 10412 4234 10431
4258 10448 4260 10429
$$
ClaycombWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 5:00 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 1, 5:00 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 500 PM MDT Mon Jul 1 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 232 PM MDT Mon Jul 1 2019 Convection popping over se Wy currently but not really organizing much as shear is pretty low and only modest instabilities. Could see a few stronger storms at times into this evening, likely brief, with strong wind gusts the main threat. HRRR pretty much keep activity over se Wy with little over the Panhandle. Tuesday pretty much more of the same as the CWA remains under a generally WSW upper flow with weak impulses riding across, with sctd showers and tstms once again in the aftn and evening, a few potentially strong. Activity waning in the evening. .LONG TERM...(Wednesday through Monday) Issued at 232 PM MDT Mon Jul 1 2019 Fairly stagnant weather pattern over the region through the period with upper troughing over the Pacific northwest and upper ridging over the southern plains keeping a generally swly upper flow over the area. Weak impulses will pass by from time to time keeping sctd mainly aftn and evening showers/tstms through the period. Temperatures remaining around seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 456 PM MDT Mon Jul 1 2019 Thunderstorms early this evening impacting airfields along and south of a line from Wheatland to Torrington to Scottsbluff. Looks like storms die off after 03Z or so. Could see low stratus returning to KCDR and KAIA...given forecast wind directions though...not quite confident enough to add. Will continue monitoring for the 06Z TAFs. && .FIRE WEATHER... Issued at 232 PM MDT Mon Jul 1 2019 Concerns expected to stay low with little change expected in the weather over the area this week. Temperatures will be seasonal with scattered showers and thunderstorms pretty much every day, mostly in the afternoons and evenings. && .HYDROLOGY... Issued at 219 AM MDT Mon Jul 1 2019 Additional rainfall and snowmelt over the next several days could bring levels back to action stage, but the heaviest rain looks to stay to the east of the mountain ranges. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...GCC FIRE WEATHER...RE HYDROLOGY...RUBIN
Hazardous weather outlook, Jul 1, 10:27 AM MDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1027 AM MDT Mon Jul 1 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-021000- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1027 AM MDT Mon Jul 1 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered afternoon and evening thunderstorms are expected. A few of the storms may become strong to marginally severe over southeast Wyoming along and east of Interstate 25, and over the southern Nebraska Panhandle. Strong wind gusts appear to be the main threat though some hail is possible as well. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered afternoon and evening thunderstorms will be possible nearly every day through the weekend. .Spotter information statement... Spotter activation is not expected.
In the hours before
Local storm report, Jul 1, 6:13 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 6 N JAY EM 42.56N 104.37W
07/01/2019 M78 MPH GOSHEN WY STORM CHASER
&&Special weather statement, Jul 1, 6:22 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
622 PM MDT Mon Jul 1 2019
WYZ101-103-107-020100-
East Platte County WY-Converse County Lower Elevations WY-
North Laramie Range WY-
622 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND
SOUTHEASTERN CONVERSE COUNTIES UNTIL 700 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Douglas, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Platte
and southeastern Converse Counties.
This includes Interstate 25 in Wyoming between mile markers 121 and
135.
LAT...LON 4256 10547 4266 10553 4273 10535 4277 10522
4261 10511
TIME...MOT...LOC 0021Z 243DEG 15KT 4263 10544
MokrySpecial weather statement, Jul 1, 6:23 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Cheyenne WY 623 PM MDT Mon Jul 1 2019 WYZ106-107-020100- East Platte County WY- Central Laramie Range and Southwest Platte County WY- 623 PM MDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 700 PM MDT... At 623 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Westview Circle, or 11 miles northwest of Wheatland, moving east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wheatland, Grayrocks Reservoir, Chugcreek and Lakeview North. This includes Interstate 25 in Wyoming between mile markers 81 and 95. LAT...LON 4212 10522 4229 10516 4221 10467 4202 10478 TIME...MOT...LOC 0023Z 282DEG 24KT 4219 10509 Mokry
Local storm report, Jul 1, 6:27 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 9 E JAY EM 42.49N 104.18W
07/01/2019 M0.25 INCH GOSHEN WY TRAINED SPOTTER
PEA TO MARBLES WITH ENOUGH TO COVER THE
GROUND.
&&
WMSpecial weather statement, Jul 1, 7:02 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
702 PM MDT Mon Jul 1 2019
WYZ106>108-020130-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
702 PM MDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES UNTIL 730 PM MDT...
At 702 PM MDT, Doppler radar was tracking a strong thunderstorm over
Grayrocks Reservoir, or 12 miles east of Wheatland, moving east at 20
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wheatland, Grayrocks Reservoir, Chugcreek, Lakeview North, Y-O Ranch
and Slater.
This includes Interstate 25 in Wyoming between mile markers 79 and
82.
LAT...LON 4208 10503 4219 10476 4213 10435 4188 10447
4185 10462
TIME...MOT...LOC 0102Z 288DEG 16KT 4210 10473
MokryLocal storm report, Jul 1, 7:08 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT MON JUL 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL WHEATLAND 42.05N 104.96W
07/01/2019 M0.88 INCH PLATTE WY PUBLIC
&&
WILLSThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:22 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Jul 1, 6:23 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Jul 1, 6:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 47 min |
| Jul 1, 7:02 PM MDT | Special Weather Statement | CYS | Platte | 28 min |
| Jul 1, 7:08 PM MDT | Areal Flood Advisory | CYS | Goshen, Niobrara | 3 hr |
| Jul 1, 7:33 PM MDT | Special Weather Statement | CYS | Goshen | 42 min |
| Jul 1, 8:06 PM MDT | Special Weather Statement | CYS | Goshen | 24 min |
| Jul 1, 8:09 PM MDT | Areal Flood Advisory | CYS | Goshen, Platte | 3 hr |
| Jul 1, 8:31 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 1, 11:24 PM MDT | Flash Flood Warning | CYS | Goshen | 7 hr |
| Jul 1, 11:54 PM MDT | Areal Flood Advisory | CYS | Goshen, Laramie | 6 hr |
| Jul 2, 2:48 PM MDT | Special Weather Statement | CYS | Converse | 27 min |
| Jul 2, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 33 min |
| Jul 2, 3:04 PM MDT | Special Weather Statement | CYS | Converse | 41 min |
| Jul 2, 3:24 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Jul 2, 3:30 PM MDT | Special Weather Statement | CYS | Converse | 45 min |
| Jul 2, 3:38 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Jul 2, 4:18 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Jul 2, 4:43 PM MDT | Areal Flood Advisory | CYS | Albany, Converse, Platte | 3 hr |
| Jul 2, 4:47 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 43 min |
| Jul 2, 4:55 PM MDT | Tornado Warning | CYS | Albany, Converse, Platte | 18 min |
| Jul 2, 5:00 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Jul 2, 5:23 PM MDT | Special Weather Statement | CYS | Goshen | 52 min |
| Jul 2, 5:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jul 2, 5:30 PM MDT | Special Weather Statement | CYS | Converse | 30 min |
| Jul 2, 5:32 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
| Jul 2, 5:44 PM MDT | Flash Flood Warning | CYS | Goshen | 3 hr |
| Jul 2, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 46 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.